Alert archive / Kansas / Wind Advisories in 2010

Wind Advisory 20, NWS Dodge City, KS

April 28, 201021 counties in Kansas

NWS Dodge City, KS issued this wind advisory at Apr 28, 2010, 4:06 PM CDT for 21 counties in Kansas. It took effect at Apr 29, 2010, 12:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 28, 2010, 4:06 PM CDT (21:06 UTC)
In effect from
Apr 29, 2010, 12:00 PM CDT
Expired
Apr 29, 2010, 8:00 PM CDT
In force
8 hr
Issued by
NWS Dodge City, KS
All 21 counties

Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Meade County, KS, Morton County, KS, Pawnee County, KS, Pratt County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS

The radar

The Dodge City radar (KDDC), 30 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.1 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2010-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2010-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 638 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1714 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
638 m²/s²
0-3 km storm-relative helicity
720 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

512 
WWUS73 KDDC 282106
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
406 PM CDT WED APR 28 2010

...STRONG WINDS WILL CONTINUE THROUGH THE EVENING...

.A TROUGH OF LOW PRESSURE OVER THE WESTERN HIGH PLAINS WILL
STRENGTHEN TODAY...CREATING A TIGHT PRESSURE GRADIENT. STRONG
SOUTHERLY WINDS WILL CONTINUE TO BLOW THROUGHOUT THE LATE
AFTERNOON AND EVENING HOURS. THE WINDS WILL BEGIN TO GRADUALLY
DECREASE BY LATE WEDNESDAY EVENING. THE LOW PRESSURE SYSTEM WILL
REMAIN OVER THE WESTERN PLAINS THROUGH THURSDAY.  WINDS WILL
INCREASE AGAIN THURSDAY AFTERNOON ACROSS PORTIONS OF WESTERN
KANSAS.

KSZ061>063-074>076-084-085-290515-
/O.CAN.KDDC.WI.Y.0019.000000T0000Z-100429T0200Z/
/O.NEW.KDDC.WI.Y.0020.100429T1700Z-100430T0100Z/
HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON-STEVENS-
INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD...
GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES...SUBLETTE...
SATANTA...ELKHART...RICHFIELD...HUGOTON...MOSCOW
406 PM CDT WED APR 28 2010 /306 PM MDT WED APR 28 2010/

...WIND ADVISORY IN EFFECT FROM NOON CDT /11 AM MDT/ TO 8 PM CDT
/7 PM MDT/ THURSDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TO 8 PM
CDT /7 PM MDT/ THURSDAY. THE WIND ADVISORY FOR THIS AFTERNOON HAS
BEEN CANCELLED.


* WINDS WILL REMAIN BREEZY THROUGH THIS EVENING AND INTO TONIGHT.
  BY THURSDAY AFTERNOON...WINDS WILL INCREASE AGAIN FROM THE
  SOUTHWEST BEFORE DIMINISHING THURSDAY EVENING.

* EXPECT SOUTHWESTERLY WINDS 0F 25 TO 35 MPH WITH GUSTS TO 45
  MPH.

* TRAVELERS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION... 
  ESPECIALLY ON EAST-WEST HIGHWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED THAT CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ030-031-043>046-282215-
/O.CAN.KDDC.WI.Y.0019.000000T0000Z-100429T0200Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER
406 PM CDT WED APR 28 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND
ADVISORY. 

WINDS WILL REMAIN IN THE 15 TO 25 MPH RANGE WITH GUSTS UP TO 35
MPH THROUGH THE LATE AFTERNOON AND EVENING HOURS.

$$

KSZ064>066-077>081-086>090-290515-
/O.NEW.KDDC.WI.Y.0020.100429T1700Z-100430T0100Z/
/O.CON.KDDC.WI.Y.0019.000000T0000Z-100429T0200Z/
HODGEMAN-PAWNEE-STAFFORD-GRAY-FORD-EDWARDS-KIOWA-PRATT-SEWARD-
MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...JETMORE...HANSTON...LARNED...BURDETT...
ST. JOHN...STAFFORD...HUDSON...CIMARRON...MONTEZUMA...
DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...
PRATT...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
406 PM CDT WED APR 28 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM CDT THURSDAY. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

* WINDS WILL CONTINUE TO BLOW STRONGLY THROUGH THE LATE AFTERNOON
  AND EARLY EVENING ON WEDNESDAY. THE WINDS WILL BEGIN TO DIMINISH
  LATER WEDNESDAY EVENING. HOWEVER...BY THURSDAY AFTERNOON WINDS
  WILL INCREASE AGAIN OUT OF THE SOUTHWEST. THE STRONG WINDS WILL
  CONTINUE THROUGH THURSDAY EVENING.

* EXPECT SOUTH TO SOUTHWESTERLY WINDS 0F 25 TO 35 MPH WITH GUSTS
  TO 45 MPH. 

* TRAVELERS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION... 
  ESPECIALLY ON EAST-WEST HIGHWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED THAT CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

26
5 follow-up statements
414 
WWUS73 KDDC 290038
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
738 PM CDT WED APR 28 2010

...WINDY CONDITIONS EXPECTED THURSDAY...

.A LOW PRESSURE SYSTEM WILL REMAIN OVER THE WESTERN PLAINS THROUGH
THURSDAY. THIS WILL CREATE WINDY CONDITIONS THURSDAY AFTERNOON
ACROSS PORTIONS OF WESTERN KANSAS.

KSZ064>066-077>081-086>090-290845-
/O.CAN.KDDC.WI.Y.0019.000000T0000Z-100429T0200Z/
/O.CON.KDDC.WI.Y.0020.100429T1700Z-100430T0100Z/
HODGEMAN-PAWNEE-STAFFORD-GRAY-FORD-EDWARDS-KIOWA-PRATT-SEWARD-
MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...JETMORE...HANSTON...LARNED...BURDETT...
ST. JOHN...STAFFORD...HUDSON...CIMARRON...MONTEZUMA...
DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...
PRATT...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
738 PM CDT WED APR 28 2010

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT
THURSDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND
ADVISORY THAT WAS IN EFFECT FOR THIS EVENING. ANOTHER WIND
ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT THURSDAY.


* STRONG SOUTH SOUTHWEST WINDS ARE EXPECTED THURSDAY AFTERNOON.
  THE STRONG WINDS WILL CONTINUE THROUGH EARLY THURSDAY EVENING.

* EXPECT SOUTH TO SOUTHWESTERLY WINDS 0F 25 TO 35 MPH WITH GUSTS
  TO 45 MPH.

* TRAVELERS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION... 
  ESPECIALLY ON EAST-WEST HIGHWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED THAT CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ061>063-074>076-084-085-290845-
/O.CON.KDDC.WI.Y.0020.100429T1700Z-100430T0100Z/
HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON-STEVENS-
INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD...
GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES...SUBLETTE...
SATANTA...ELKHART...RICHFIELD...HUGOTON...MOSCOW
738 PM CDT WED APR 28 2010 /638 PM MDT WED APR 28 2010/

...WIND ADVISORY REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TO
8 PM CDT /7 PM MDT/ THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TO
8 PM CDT /7 PM MDT/ THURSDAY. 


* STRONG SOUTH SOUTHWEST WINDS ARE EXPECTED THURSDAY AFTERNOON.
  THE STRONG WINDS WILL CONTINUE THROUGH EARLY THURSDAY EVENING.

* EXPECT SOUTHWESTERLY WINDS 0F 25 TO 35 MPH WITH GUSTS TO 45 
  MPH. 

* TRAVELERS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION... 
  ESPECIALLY ON EAST-WEST HIGHWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED THAT CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

RUSSELL
806 
WWUS73 KDDC 290828
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
328 AM CDT THU APR 29 2010

...STRONG WINDS AGAIN THIS AFTERNOON...

.SURFACE LOW PRESSURE WILL MOVE FROM COLORADO INTO WESTERN KANSAS
AND STRENGTHEN THIS AFTERNOON. WINDS WILL INCREASE THIS AFTERNOON
AND CONTINUE INTO THE EVENING. A COLD FRONT WILL MOVE ACROSS
SOUTHWEST KANSAS TONIGHT CAUSING WINDS TO SHIFT TO THE NORTH AND
TO DIMINISH.

KSZ061>066-074>081-084>090-291500-
/O.CON.KDDC.WI.Y.0020.100429T1700Z-100430T0100Z/
HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE-STAFFORD-STANTON-GRANT-
HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-MORTON-STEVENS-SEWARD-MEADE-
CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD...
GARDEN CITY...KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...
ST. JOHN...STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...
SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...DODGE CITY...
BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...
ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...
MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
328 AM CDT THU APR 29 2010 /228 AM MDT THU APR 29 2010/

...WIND ADVISORY REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TODAY TO 8 PM CDT /7 PM MDT/ THIS EVENING...

* STRONG SOUTH TO SOUTHWEST WINDS ARE EXPECTED THIS AFTERNOON. THE
  STRONG WINDS WILL CONTINUE THROUGH EARLY EVENING AND THEN SWITCH
  TO NORTH AND DIMINISH OVERNIGHT.

* EXPECT PEAK WIND SPEEDS 0F 25 TO 35 MPH WITH GUSTS AS HIGH AS 50
  MPH.

* TRAVELERS IN HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION... 
  ESPECIALLY ON EAST-WEST HIGHWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED THAT CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

WRIGHT
931 
WWUS73 KDDC 291455
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
955 AM CDT THU APR 29 2010

...WINDS TO PICK UP AGAIN THIS AFTERNOON...

.SURFACE LOW PRESSURE WILL MOVE FROM COLORADO INTO WESTERN KANSAS
AND STRENGTHEN THIS AFTERNOON. A FRONTAL BOUNDARY IN THE AREA WILL
KEEP WINDS LIGHT THROUGH NOON...BUT WINDS WILL INCREASE BY THE
AFTERNOON AS THE BOUNDARY LIFTS BACK TO THE NORTH. THE STRONG
WINDS WILL CONTINUE THROUGH THE EARLY EVENING BEFORE THE FRONT
MOVES BACK TO THE SOUTH...CAUSING WINDS TO SHIFT TO THE NORTH AND
DIMINISH.

KSZ061>066-074>081-084>090-292300-
/O.CON.KDDC.WI.Y.0020.100429T1700Z-100430T0100Z/
HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE-STAFFORD-STANTON-GRANT-
HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-MORTON-STEVENS-SEWARD-MEADE-
CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD...
GARDEN CITY...KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...
ST. JOHN...STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...
SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...DODGE CITY...
BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...
ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...
MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
955 AM CDT THU APR 29 2010 /855 AM MDT THU APR 29 2010/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING. 

* WINDS WILL CONTINUE TO BE MODERATE THROUGH NOON...THEN PICK UP
  AROUND 1 PM CDT. THE STRONG WINDS WILL BLOW THROUGH THE
  AFTERNOON HOURS...THEN DIMINISH IN THE LATE EVENING.

* EXPECT PEAK WIND SPEEDS 0F 25 TO 35 MPH WITH GUSTS AS HIGH AS 45 MPH.

* TRAVELERS IN HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION... 
  ESPECIALLY ON EAST-WEST HIGHWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED THAT CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

26
624 
WWUS73 KDDC 292053
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
353 PM CDT THU APR 29 2010

...WINDS TO PICK UP AGAIN THIS AFTERNOON...

.STRONG SOUTHWEST WINDS IN THE LOWER LEVELS OF THE ATMOSPHERE WILL 
CONTINUE TO MIX DOWN ACROSS PARTS OF SOUTHWEST AND SOUTH CENTRAL
KANSAS AS WE GO THROUGH THE PEAK HEATING HOURS THE REST OF THIS
AFTERNOON. THE WINDS WILL BE DECREASING AS SUNSET APPROACHES. A
COLD FRONT LYING ACROSS THE AREA WILL CONTINUE FAIRLY STATIONARY
THROUGH THE EARLY EVENING BEFORE PUSHING SOUTH AND EAST TONIGHT.

KSZ061>066-074-292200-
/O.CAN.KDDC.WI.Y.0020.000000T0000Z-100430T0100Z/
HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE-STAFFORD-STANTON-
INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD...
GARDEN CITY...KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...
ST. JOHN...STAFFORD...HUDSON...JOHNSON CITY
353 PM CDT THU APR 29 2010 /253 PM MDT THU APR 29 2010/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND
ADVISORY. 

A COLD FRONT LYING ACROSS THE AREA WILL KEEP STRONGER WINDS ALOFT
FROM MIXING DOWN TO THE SURFACE. WINDS SHOULD STAY IN THE 15 TO
25 MPH RANGE ALTHOUGH THE WIND COULD OCCASIONALLY INCREASE TO 25
TO 35 MPH AT TIMES THROUGH THE REMAINDER OF THE DAY.

$$

KSZ075>081-084>090-300100-
/O.CON.KDDC.WI.Y.0020.000000T0000Z-100430T0100Z/
GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-MORTON-STEVENS-SEWARD-
MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
353 PM CDT THU APR 29 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* STRONG SOUTH TO SOUTHWEST WINDS WILL CONTINUE THROUGH THE LATE
  AFTERNOON HOURS AND THEN DIMINISH SHORTLY BEFORE SUNSET.

* WINDS WILL CONTINUE AT 30 TO 35 MPH WITH GUSTS AS HIGH AS 45
  MPH.

* TRAVELERS IN HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION...
  ESPECIALLY ON EAST-WEST HIGHWAYS AND AROUND GRAIN ELEVATORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED THAT CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

GERARD
410 
WWUS73 KDDC 300055
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
755 PM CDT THU APR 29 2010

...STRONG SOUTHERLY WINDS BEGINNING TO SUBSIDE...

.A COLD FRONT MOVING SLOWLY ACROSS SOUTHWEST KANSAS THIS EVENING
HAS TURNED WINDS NORTHWESTERLY BEHIND IT WHILE WINDS AHEAD OF THE
FRONT HAVE DIMINISHED WITH THE LOSS OF DAYTIME HEATING.
NORTHWESTERLY WINDS BEHIND THE FRONT WILL BE GUSTY AT TIMES THIS
EVENING BEFORE SUBSIDING BY MIDNIGHT.

KSZ075>081-084>090-300200-
/O.EXP.KDDC.WI.Y.0020.000000T0000Z-100430T0100Z/
GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-MORTON-STEVENS-SEWARD-
MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
755 PM CDT THU APR 29 2010

...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING. 

WINDS HAVE BECOME NORTHWESTERLY ACROSS WESTERN PORTIONS OF THE
FORECAST AREA BEHIND A SLOW MOVING COLD FRONT. MEANWHILE, STRONG
SOUTHERLY WINDS AHEAD OF THE FRONT HAVE BEGUN TO SUBSIDE WITH THE
LOSS OF DAYTIME HEATING. THE NORTHWESTERLY WINDS BEHIND THE FRONT
WILL BE GUSTY AT TIMES THIS EVENING BEFORE SUBSIDING BY MIDNIGHT.
AS A RESULT, THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

32

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Apr 28, 3:55 PM CDT, 11 minutes earlier.

Area forecast discussion, Apr 28, 3:55 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
355 PM CDT WED APR 28 2010

.DISCUSSION...

DAYS 1-2...

WINDS HAVE BEEN STRUGGLING THROUGH MUCH OF THE AFTERNOON TO REACH
ADVISORY CRITERIA THANKS IN PART TO THE FAIRLY THICK CIRRUS DECK
THAT CONTINUES TO STREAM UP ACROSS SOUTHWEST KANSAS. AS WE GET TO
MAX HEATING AND DEEPEST MIXING HOWEVER...MORE METAR SITES ARE
EXCEEDING CRITERIA ESPECIALLY EAST OF A LINE FROM HUGOTON TO GREAT
BEND. SHOULD SEE A FEW MORE HOURS OF STRONG WINDS BEFORE THINGS
SETTLE OUT TOWARD SUNSET. WILL CONTINUE WITH THE ADVISORY UNTIL
THE EXPIRATION TIME FOR THE AREA EAST OF A LIBERAL TO CIMARRON AND
JETMORE LINE AND CANCEL THE COUNTIES FURTHER WEST AND NORTH OUT.

TONIGHT THROUGH THURSDAY A STRONG UPPER TROUGH WILL BE DIGGING OUT
OF THE WESTERN STATES TOWARD THE CENTRAL CONUS. STRONG
SOUTHWESTERLY FLOW ALOFT WILL BE OVER WESTERN KANSAS DURING THE
DAY. AS THE TROUGH MOVES INTO THE REGION A COLD FRONT WILL SAG
SOUTHWARD AND INTO THE NORTHERN PART OF THE CWA DURING THE
AFTERNOON. SOUTH OF THE FRONT DEEP MIXING WILL OCCUR ONCE AGAIN.
MODEL SOUNDINGS FROM THE NAM AND GFS BUFR SHOW MIXING UP TO AROUND
600 MB DURING THE AFTERNOON. WITH 30-40 KNOT WINDS FORECAST
THROUGH THE MIXED LAYER THINK WE WILL SEE ADVISORY CRITERIA WINDS
AGAIN OVER THE SOUTHERN 2/3DS OF THE CWA.

A DRY LINE WILL BE MIXING OUT AND SHARPENING UP OVER THE EASTERN
SECTIONS OF THE CWA DURING THE AFTERNOON. MOISTURE IS SOMEWHAT
LIMITED AHEAD OF THE DRYLINE WITH DEWPOINTS IN THE 40S AND LOW 50S
ALL THE WAY SOUTH THROUGH TEXAS. THAT COULD PROVIDE ENOUGH
INSTABILITY FOR SOME HIGH BASED THUNDERSTORMS ALONG THE DRYLINE
BUT AM NOT TOO CONFIDENT THAT IT WILL BE MUCH MORE THAN ISOLATED.

OTHER CONCERN FOR THURSDAY WAS FIRE WEATHER. SOUTHWESTERLY WINDS
AND DEEP MIXING TO THE WEST OF THE DRYLINE WILL HELP DRY OUT THE
BOUNDARY LAYER. MODEL SOUNDINGS SHOWED TEMPERATURE DEWPOINT SPREADS
LARGE ENOUGH TO PUSH RELATIVE HUMIDITY VALUES DOWN INTO THE UPPER
TEENS FOR A SHORT TIME DURING THE AFTERNOON HOURS. VEGETATION HAS
BEEN GREENING UP NICELY OVER SOUTHWEST KANSAS AND THE POTENTIAL
FOR LARGE FIRES HAS DECREASED CONSIDERABLY OVER MUCH OF THE CWA.
ONLY THE CENTRAL AND EASTERN PARTS OF THE CWA STILL HAVE THE POTENTIAL
FOR LARGE FIRE GROWTH BUT DEWPOINTS WILL BE HIGHER THERE. WITH
BETTER EVAPOTRANSPIRATION IN PLACE THINK IT WILL ALSO BE HARDER
FOR DEWPOINTS TO BOTTOM OUT. WILL HOLD OFF ON ANY FIRE WEATHER
HEADLINES FOR NOW AND LET THE MID SHIFT TAKE A CLOSER LOOK.

DAYS 3-7...
MEDIUM RANGE MODELS ALL HAVE GENERAL TROUGHING OVER THE WESTERN AND
CENTRAL CONUS THROUGH THE PERIOD, BUT DIFFER QUITE A BIT ON THE
DETAILS.  AND IT IS THOSE DETAILS THAT WILL HAVE A HUGE IMPACT ON
OUR SENSIBLE WEATHER.  FRIDAY NIGHT WE WILL HAVE SPLIT FLOW WITH AN
UPPER LOW OVER THE NORTHERN PLAINS AND A SOUTHERN BRANCH TROUGH OVER
NM.  THE COLD FRONT SHOULD BE MOST OF THE WAY THROUGH THE CWA FRIDAY
NIGHT, WITH MOST OF THE CONVECTIVE ACTIVITY PUSHED SOUTH AND EAST,
ALTHOUGH SOME LINGERING SHOWERS ARE NOT OUT OF THE QUESTION.  THE
MODELS ALL BRING THE SOUTHERN SHORTWAVE TROUGH OUT INTO THE PLAINS
DURING THE DAY ON SATURDAY, BUT STRUGGLE ON THE TIMING.  THE GFS IS
FASTER AND FURTHER NORTH THAN THE ECMWF AND CANADIAN.  THE SPLIT
FLOW CONTINUES INTO SUNDAY AND MONDAY, WITH THE GFS THIS TIME
BECOMING THE SLOWEST AND WITH THE MOST POSITIVE TILT.  THE OTHER
DETERMINISTIC MODELS ARE FASTER WITH BRINGING THE SOUTHERN BRANCH
SHORTWAVE INTO THE PLAINS.  THERE IS ALSO THE QUESTION OF IF ANY
RIPPLES IN THE NORTHERN BRANCH WILL HELP PUSH A WEAK BACKDOOR COLD
FRONT THROUGH.  WITH ALL THE UNCERTAINTY AND THE DEPENDENCE ON MINOR
FEATURES THAT NO GLOBAL MODEL WILL HANDLE WELL, AM INCLINED TO LEAVE
THE FORECAST AS IT IS.  THE GOING GRIDS HAVE LOW POPS ON AND OFF
FROM THE WEEKEND INTO MONDAY, AND SEE LITTLE REASON TO CHANGE THIS
AT THIS TIME.

MODEL CONSENSUS GOES FURTHER DOWNHILL TOWARDS THE MIDDLE OF THE
WEEK.  THE GFS IS STILL KEEPING THE POSITIVELY TILTED TROUGH TO THE
WEST THROUGH TUESDAY BEFORE BRINGING THE SOUTHERN BRANCH THROUGH ON
WEDNESDAY.  THE ECMWF ON THE OTHER HAND, BRINGS A SHORTWAVE THROUGH
ON TUESDAY AND HAS SOUTHWESTERLY FLOW AHEAD OF THE NEXT SYSTEM
SETTING UP FOR WEDNESDAY.  THE GFS IS ALSO MUCH STRONGER WITH A
NORTHERN BRANCH SHORTWAVE AND THIS HELPS PUSH SOME MUCH COLDER AIR
DOWN, WITH -2 C 850MB TEMPS FOR TUESDAY AFTERNOON.  THE ECMWF AT THE
SAME TIME HAS 850MB TEMPS IN THE MID TO UPPER TEENS.  HPC GUIDANCE
HAS MIDDLE OF THE ROAD TEMPS FOR TUESDAY, AND THIS SEEMS A
REASONABLE COMPROMISE GIVEN THE UNCERTAINTY.  WENT WITH HIGHS IN THE
UPPER 60S TO LOW 70S FOR NOW, BUT WILL HAVE TO PAY ATTENTION AND
BUMP THEM UP OR DOWN AS HOPEFULLY THE SITUATION BECOMES MORE CLEAR
LATER ON.

&&

.AVIATION...

WINDS WILL CONTINUE FROM THE SOUTH TO SOUTHWEST AT 20 TO 25 KTS WITH
GUSTS IN THE 30 TO 40 KT RANGE.  WINDS WILL GO DOWN A BIT AFTER
SUNSET INTO THE 15 TO 20 KT RANGE.  AGREE WITH PREVIOUS SHIFT THAT
THE LOW LEVEL JET WILL AGAIN CREATE PROBLEMS WITH WIND SHEAR, SO
KEPT THE MENTION FOR EARLY TOMORROW MORNING.  WINDS WILL VEER AROUND
TO THE SOUTHWEST BY TOMORROW MORNING, PICKING UP AGAIN INTO THE
25G35 KT RANGE.  CEILING/VIS CONDITIONS WILL REMAIN VFR THROUGHOUT
THE PERIOD WITH ONLY HIGH CLOUDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  56  84  45  63 /   0  10  10  20
GCK  53  81  41  61 /   0  10  10  20
EHA  54  81  42  60 /   0  10  10  10
LBL  55  84  43  62 /   0  10  10  20
HYS  55  80  43  63 /   0  20  30  20
P28  61  85  55  73 /   0  30  30  20

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR KSZ064>066-077>081-
086>090.

WIND ADVISORY FROM NOON CDT /11 AM MDT/ TO 8 PM CDT /7 PM MDT/
THURSDAY FOR KSZ061>066-074>081-084>090.

&&

FN02/26
Hazardous weather outlook, Apr 28, 4:13 AM CDT, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
413 AM CDT WED APR 28 2010

KSZ030-031-043>046-061>066-074>081-084>090-291000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
413 AM CDT WED APR 28 2010 /313 AM MDT WED APR 28 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

STRONG SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45
OR 50 MPH WILL DEVELOP THIS MORNING AND CONTINUE INTO EARLY
EVENING. A WIND ADVISORY IS IN EFFECT FROM 10 AM CDT THIS MORNING
TO 9 PM CDT THIS EVENING. LOW RELATIVE HUMIDITIES ALONG WITH THE
STRONG WINDS WILL PRODUCE A HIGH FIRE DANGER GENERALLY WEST OF
LINE FROM SCOTT CITY TO LIBERAL THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

FOR THURSDAY AFTERNOON AND EVENING...SOME SEVERE THUNDERSTORMS WILL
BE POSSIBLE GENERALLY EAST OF A LINE FROM HAYS TO COLDWATER. MORE
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE FROM
FRIDAY INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

06

Nearby

Wind Advisories in Kansas, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.